I’ve recently been diagnosed with CIS and been prescribed pregabalin 75mg at night to help with altered sensation in my arms,hands and lower legs and feet. Having read up about them I’m quite nervous to start them but feel I need to at least try them.
Does anyone have any advice about pregabalin please?
I take 75mg twice a day. I am about to go to GP to ask to up the dosage.
It suits me better than gabapentin, which made me dozy, but the only way to find out is to try it.
You are lucky that you are being started on pregabliin as it is more expensive and is usually given after you have tried Gabapentin and decided you don’t like it. If you do decide it isn’t for you, they can switch you to gabapentin without a break.
Thanks Teal, I’ve been and picked the tablets up at least now. I’ll give them a try from tonight and see how it goes.
Well I tried it last night and felt groggy 30 mins after taking it. Bit unsettled overnight and symptoms the same. Slept in this morning which is unusual. Still feel groggy this morning. Don’t think my symptoms are bad enough to feel like this with pregabalin esp cos I’ll be at work tomorrow.
Like most meds the side effects lessen as you get used to it, so you could try again when you have a few days off. I take it because my symptoms mean I can’t lie down so can’t sleep otherwise. If you would like to control your symptoms without meds you could try mindfulness. It works on the basis that our brains are wired to keep noticing pain type symptoms so that we do something about the cause. Which is great if we can do something about it, but if we can’t then it causes problems. With practice, mindfulness interrupts the ‘nagging’ bit which makes it easier to bear. Forgive me if you already knew this,it’s something no one explained to me when it was first suggested and I thought they meant I was being a hypochondriac or just needed to relax more, so now I tell everyone how it actually works.
Thanks Teal, think what I’ll do is wait and see. If my symptoms worsen I’ll possibly be off work so will try again then. I’m hoping that these feelings will pass soon. Took it at 845 last night. At mo my face feels weird like it’s drooping but it’s not. My left arm feels numb and my hearing is a bit muffed. My symptoms generally happen at night and are altered sensation/numbness in my arms, hands and lower legs/feet.
OK, I don’t think it helps at all with my drooping face feeling anyway.
I’m now starting to worry that it’s brought on a relapse if I’m honest but trying not to stress at mo. Which mindfulness can you recommend?
It won’t have brought on a relapse, I’m sure. Re mindfulness, I use Audible, so I bought ‘Mindfulness for health’ when it was on offer. It explains how it works and is what finally convinced me. It is an eight week course of mostly 20 min sessions and focuses on helping people like us with pain or sensation issues. If you don’t have Audible, I can send it to you if you felt OK about giving a stranger your email or you can sign up and get a book free as a trial I think. I also have the free Headspace app on my phone, it’s good in that there are so many different sessions, but I find that 10mins isn’t long enough for me to get into it.
Thanks Teal, does Audible work on iPad/iPhone? I’ve no problem sending you my email if I can work out how to pm you.
Stress would bring on a relapse, the pregabalin is more than likely not the cause. 75mg is really not that much, but obvs enough to make you drowsy. you body should get use to any side effects if you give it time and they are not bugging you too much(as long as they are minor ones, major ones obvs stop taking it). you usually hear/read about horror stories for meds a lot more than positive experiences because people like complaining. I’m on 300-375mg a day, and oddly enough not tired from it but it only dulls some of the nerve pain and don’t want to go any higher.
Yes it does work on iPhone. I’ll message you
Thanks Faula, I’m trying hard not to stress as know that’ll likely bring on a relapse. Think, as and when my symptoms worsen, I’ll give it another go but am currently working and would feel unable to drive or work like this if I’m honest. Feel a bit of a wimp as it’s such a low dose though.
I guessed that if I google it I’d mainly find horror stories as people rarely post if things are ok.
one of the more common side effects is drowsiness and the packaging does warn not to drive if this happens so better safe than sorry.
you could always ask for something different and see if that helps, but because of the drug chemistry and how most of them work on the brain, drowsiness is a very common side effect for most of them.
Any idea how long before the side effects wear off?
depends on the person really, could be a one day thing, could take a few weeks. it all depends on how your body personally reacts to the medication. you could see if you could get a lighter dose and work your way up if needed.
To be honest I’m not planning on continuing with them at present as still working. Wouldn’t be able to function like this. What I meant was how long for last nights dose to wear off?
Think I’ll ask GP or MS nurse about alternatives.
roughly 6.3 to 11.5 hours depending on the dose. so probably tonight or in the morning.
I took it last night at 845 so should it have worn off by now then?
possibly, you can’t really say for certain how bodies will react, but if you are still drowsy later on it might be something else causing it, even just the good old fatigue. having a nap might help.